|Atripla for AIDS treatment
Mar 9, 2008
I recently got tested for HIV and unfortunately for me, My test gave me viral load 100,000 and CD4 145, my doctor put me immediately under Atripla, and gave me sulfamethazole 800, 1 tab 3 times a week. I am scared because I have read every where that I have AIDS and I understand AIDS is the last stage of HIV, Do you think ATRIPLA will help me or should I seek for another treatment or Doctor?
Response from Dr. Sherer
Yes, this regimen should help you. In recent trials after one year, over 80% of patients had an excellent response with a viral load below detection and a rise in CD4 cell count of 100 cells/ml, and after three years, 67% of people were still well controlled. About one half of patients have central nervous side effects like dizziness, headache, and vivid dreams. Fortunately, most of these resolve in 4-6 weeks. If they happen to you, you should talk to your doctor about them, but only 2-3% of people in recent trials had to stop their medications due to side effects.
You should stay on sulfamethoxasole until your CD4 cell count if over 200 for 3-6 months.
Your most important action from this point forward is to take every dose every day as prescribed without fail, and don't miss any of your doctor appointments. If you do this simple thing every day, you have nothing to fear.
I urge you to talk to your doctor about your concern and these responses.
Stopping Fuzeon to Save Fuzeon
- Red Spots After Masturbation Worried I Have HIV
- Sore Testicles After Licking Vagina Worried I Have HIV
- White Bumps After Licking Penis Worried I Have HIV
- Can You Get Genital Warts From Masturbating With A Wart On Your Hand?
- Can You Get Rid Of Gunnera The Std?
- Genital Sores - Male Symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.